Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the tests to be taken to confirm the causes for low libido?

Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 9948 Questions

default
Posted on Wed, 28 Oct 2015 in Urinary and Bladder Problems
Question: Hello Doctor,

Currently I am facing low libido. Pl let me know what test should I do to confirm the cause of the issue?
doctor
Answered by Dr. P. T. Patil 44 minutes later
Brief Answer:
Consult qualified Urologist for evaluation .

Detailed Answer:
Hello
Thanks for your query ,based on the facts that you have posted it appears that you been taking Finesteride probably for loss of hair and now facing loss of libido.

I shall be happy if you can post me few more details to help me in making comments on your problem.
1) Since how long you have noticed loss of libido?
2) Did you have normal libido before you started taking Finesteride ?
3) Were you getting good hard erection before you started taking Finesteride 0

Finesteride is known to have side effect of loss of libido hence your loss of libido is due Finesteride that you are taking ...

Please discontinue taking drug immediately and observe whether your libido is back to normal within 2-3 weeks.

If it persist consult qualified Urologist for clinical assessment and get following basic test done to establish cause of loos of libido and Erectile Dysfunction .
1) Blood Sugar levels to rule out Diabetes
2) Serum Testosterone levels Total and free
3) Thyroid hormone study
4) Serum Prolactin
5) Color Doppler Penile Scan (If required ).

Further treatment will depend upon result of these tests and final diagnosis,

Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you
Thanks and Regards.
Dr.Patil














Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil 3 hours later
Hello Dr. XXXXXXX

Before taking I had a severe dandruff problem and hairloss when I started with Isotroin some 2 months back and then started with finepecia a month back.

I had a normal errection before that and have spotted it some month back only. During this last month my work pressure had increased so thought this was due to my work pressure. But I still am facing this issue.

Do you want me to stop both medicines or only Finepecia?

Is this side effect temporary or a permanent one?

Thanks for your advice Doc.
doctor
Answered by Dr. P. T. Patil 5 hours later
Brief Answer:
Your problem is basically due to side effects of the drugs .

Detailed Answer:
Hello
Thanks for feedback and follow up.

Your problem of loss of libido is basically due to side effect of the drugs ..
Stop taking these drugs immediately .

You will regain your libido in 2-3 weeks .Do not worry ,It is temporary .

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics ,   ,  

Recent questions on  Isotroin

doctor1 MD

i am getting lot of pimples due to stress and even otherwise what should i do.i took isotorein but it dint help.can u suggest some good medicine

doctor1 MD

Hi, I am 29 yr old unmarried, height - 5'3" and weight - 54kg. I have acne problems on my face and arms. I went for the checkup and skin doctor told me that I am suffering from PCOD. I went to ultrasound and found that both ovaries shows small...

doctor1 MD

Sir, My son, Who is 15 years of age, height 5 feet 11 inch weight around 70 kg is getting acne for the last one year mainly around his nose , forehead and some on his neck area and leaving brown / black scars too. In the M/o October 2016, I...

doctor1 MD

Hello Doctor, I visited a dermatologist today as I m suffering from acne and rashes on my face.She gave me the following medicines...ISOTROIN-20 daily one tablet after dinner for 2 months, A brevoxyl face wash, Peroduo gel to apply over my pimples , one Sunkroma lotion and a Aquasoft moisturizing lotion in case my skin becomes dry...Will you please let me know whether it is safe for me to apply all together as my skin is very sensitive? when will I see the change in my skin :-(